| Catalog Number |
2B5LT |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/27/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a laparoscopic appendectomy procedure, while attempting to insert the trocar it bent.Unknown as to how the procedure was completed.There were no adverse consequences reported.
Additional Manufacturer Narrative
(b)(4).Date sent: 9/18/2024.D4: batch # unk.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 10/18/2024.D4: batch # y70279.Investigation summary : the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 2b5lt device was returned with the obturator inserted through the sleeve.The obturator cannula and the sleeve were found bent.The event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the obturator, may be excessive external load placed on the device.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.